Pennsylvania, 2008Hail and Damaging Winds in Pennsylvania, June 10, 2008
June 10, 2008 · NWS CTP · 21 events in 10 counties and zones
A cold front moving east from the Ohio Valley encountered a very moist and unstable airmass over central Pennsylvania, triggering numerous strong to severe thunderstorms during the afternoon and evening hours. This was the first widespread severe weather event of 2008.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $62,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moving east from the Ohio Valley encountered a very moist and unstable airmass over central Pennsylvania, triggering numerous strong to severe thunderstorms during the afternoon and evening hours. This was the first widespread severe weather event of 2008. This event also came at the end of a four-day heat episode.
All utility companies across the Commonwealth were affected by power outages. The overall outage affected approximately 230,000 customers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 10, 2:18 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 10, 2:18 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
318 PM EDT TUE JUN 10 2008
.SYNOPSIS...
OUR EARLY SEASON BOUT WITH MID SUMMER HEAT AND HUMIDITY FROM THE
PAST SEVERAL DAYS WILL BE RELIEVED BY THE PASSAGE OF A COLD FRONT
THIS AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS MAY
ACCOMPANY THE FRONT...WITH POTENTIALLY DAMAGING WINDS AND LARGE
HAIL POSSIBLE. FAIR WARM CONDITIONS ARE THEN EXPECTED THROUGH LATE
WEEK WITH PLEASANT TEMPERATURES AND LOWER HUMIDITY.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH #501 IN EFFECT UNTIL 10 PM LOCAL TIME
FOR MUCH OF CENTRAL AND EASTERN PENN.
UPDATE JUST RELEASED TO FINE TUNE POPS/TIMING FOR THIS AFTERNOON.
LINE OF TSTORMS BEGINNING TO DEVELOP AND FILL IN OVER FAR E OH AT
17Z FOLLOWED BY A COOL FRONT. AS THIS TRACKS TO THE
NE...CONVECTION WILL BEGIN TO AFFECT OUR CWA IN THE NEXT SEVERAL
HOURS. CAPES INCREASE FROM W TO E ACROSS CWA. COMBINED WITH DECENT
SPEED SHEAR AND ADDED LIFT NEAR FRONTAL BOUNDARY...MODERATE RISK
FOR MY EASTERN HALF LOOKS JUSTIFIED. ANTICIPATE A LINE OF
STRENGTHENING TSTORMS TO MOVE THROUGH LATER THIS AFTERNOON WITH
STRONG WINDS BEING THE PRIMARY THREAT...ALTHOUGH SOME HAIL COULD
ALSO BE MIXED IN. BETTER CHANCE FOR HAIL WILL BE IN THE MID/LOWER
SUSQ VALLEY AS SINGLE CELL STORMS SHOULD FORM AHEAD OF APPROACHING
LINE LATE THIS AFTERNOON ALONG THE LEE TROUGH JUST EAST OF THE
MTNS. CAPES IN THIS REGION WILL BE THE HIGHEST AND STAND-ALONE
STORMS THAT DEVELOP IN THIS REGION WILL HAVE TO BE WATCHED
CLOSELY.
SHOWERS/TSTORMS WILL RAPIDLY DECREASE TONIGHT AS FRONTAL BOUNDARY
PUSHES EASTWARD.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH THURSDAY NIGHT/...
TAPERED POPS OFF FROM WEST TO EAST EARLY TNT AS THE CLD FNT
TRAVERSES THE STATE...WITH NO PCPN MENTIONED AFT 06Z. CLOUDS WILL
DECREASE AND COOLER/DRIER AIR WILL BEGIN TO WORK INTO THE REGION
OVERNIGHT WITH LOW TEMPERATURE READINGS MORE IN-LINE WITH
CLIMATOLOGY...RANGING FROM THE LOW 50S ACROSS THE NW MTNS TO THE
LOW/MID 60S OVER THE LWR SUSQ RVR VLY. WITH WATER TEMPS RUNNING IN
THE LOW 70S...A 20+ DEG TEMP/WATER SPREAD MAY PROMOTE PATCHY FOG
OVER THE NCENT MTNS.
HIGH PRES BUILDING IN FROM THE GREAT LAKES WILL PROVIDE DRY/TRANQUIL
WEATHER WED-THUR. XPECT A BRIEF BREAK IN THE HOT/HUMID CONDITIONS
AS DEWPOINTS PULL BACK INTO THE 50S. THE 10/12Z GEFS CONTINUES TO
SHOW ANOMALOUS RIDGING BECOMING RE-ESTABLISHED BY THE END OF THE
WORK WEEK.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE GFS ENSEMBLE /GEFS/ SHOWS A FNTL SYS AFFECTING THE REGION
SOMETIME IN THE FRI-SAT TIMEFRAME...WITH UNCERTAINTY WITH REGARD
TO THE EXACT TIMING. THIS SYS WILL PROVIDE THE NEXT CHC FOR WDSPRD
PCPN WHICH IS SUPPORTED BY THE GEFS PLUME DIAGRAMS AND PLANE VIEW
PROBABILITY CHARTS. A SECOND FNT WILL LKLY MOVE ACROSS THE REGION
EARLY NEXT WEEK...WITH A GENERAL COOLING TREND IN STORE FOR MUCH
OF THE MID ATLC REGION. THIS CONTINUES TO BE SUPPORTED BY BLW
NORMAL HEIGHTS FCST BY THE GEFS. BETTER THAN AVERAGE CONFIDENCE
EXISTS IN THE LARGE SCALE PATTERN EVOLUTION INTO AN ERN MEAN
TROF BY NEXT TUE.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
PRETTY QUIET AT 18Z ACROSS CWA...BUT A BUSY LATE AFTERNOON/EVENING
IN STORE AS SHOWERS/TSTORMS AFFECT CENTRAL PA. A DEVELOPING LINE
JUST AHEAD OF AN APPROACHING COLD FRONT IN E OH/W PA WILL CONTINUE
TO FILL IN AND MOVE ACROSS CWA THROUGH 00Z. EXPECT A PERIOD OF
REDUCED CIG/VSBYS AS THIS LINE PASSES ALONG WITH GUSTY SW WINDS.
ADDITIONAL SCATTERED ACTIVITY MAY ACCOMPANY FROPA. ALSO...SINGLE
CELL CONVECTION WILL DEVELOP IN THE MID/LOWER SUSQ VALLEY AS CAP
ERODES LATE THIS AFTERNOON. WILL SEE LOCALIZED STRONG STORMS WITH
REDUCTIONS.
ACTIVITY SHOULD RAPIDLY DIMINISH EARLY THIS EVENING AS FRONT MOVES
EAST...USHERING IN A STRETCH OF GOOD FLYING WX FOR MID/LATE WEEK.
ANOTHER COLD IS FCST TO SWEEP THRU THE STATE ON SATURDAY...LIKELY
ACCOMPANIED BY A ROUND OF SHWRS/TSTMS WITH REDUCED CIGS/VSBYS.
&&
.CLIMATE...
RECORD HIGH TEMPERATURES FOR 6/10/08 AT SELECTED CENTRAL PA
LOCATIONS.
6/10
WILLIAMSPORT 93 IN 1914/1991
HARRISBURG 96 IN 1984
STATE COLLEGE 90 IN 1984
ALTOONA 92 IN 1984
BRADFORD 85 IN 1984
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...DEVOIR/RXR
NEAR TERM...RXR
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...RXR
CLIMATE...STEINBUGL
Hazardous weather outlook, Jun 10, 2:02 PM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
302 PM EDT TUE JUN 10 2008
PAZ004>006-010-011-017-024-033-111915-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
302 PM EDT TUE JUN 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A COLD FRONT WILL CROSS CENTRAL PENNSYLVANIA THIS AFTERNOON AND
EVENING. THE FRONT WILL MOVE INTO A VERY WARM AND UNSTABLE AIR
MASS...COMBINED WITH FAVORABLE SPEED AND DIRECTIONAL WIND SHEAR
ALOFT. AS A RESULT...A LINE OF STRONG TO SEVERE THUNDERSTORMS ARE
LIKELY THROUGH THE LATE AFTERNOON HOURS. DAMAGING WIND GUSTS AND
LARGE HAIL ARE THE PREDOMINANT SEVERE WEATHER THREATS...WITH HEAVY
RAINFALL AND FREQUENT LIGHTNING ACCOMPANYING ANY THUNDERSTORMS AS
WELL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-111915-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
302 PM EDT TUE JUN 10 2008
...SEVERE THUNDERSTORM WATCH 501 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
RXR
In the hours before
Special weather statement, Jun 10, 1:30 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 PM EDT TUE JUN 10 2008
PAZ066-101900-
LANCASTER-
230 PM EDT TUE JUN 10 2008
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LANCASTER COUNTY
THROUGH 3 PM EDT...
AT 229 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A RAPIDLY DEVELOPING...STRONG THUNDERSTORM LOCATED 9 MILES WEST OF
OXFORD...MOVING NORTHEAST AT 32 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
A 10 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES. EXPECT OCCASIONAL...DANGEROUS LIGHTNING FROM THIS
STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR BETHEL AROUND 235 PM.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222.
FORECASTER: LAMBERT
Special weather statement, Jun 10, 2:40 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
340 PM EDT TUE JUN 10 2008
PAZ033-034-102015-
BEDFORD-SOMERSET-
340 PM EDT TUE JUN 10 2008
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET AND WEST
CENTRAL BEDFORD COUNTIES...
AT 335 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 14 MILES SOUTHWEST OF SOMERSET...MOVING
NORTHEAST AT 44 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR CASSELMAN AROUND 345 PM AND BERLIN AROUND
400 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 110 AND 135.
FORECASTER: LA CORTE
Special weather statement, Jun 10, 3:46 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 PM EDT TUE JUN 10 2008
PAZ004-005-102130-
MCKEAN-WARREN-
446 PM EDT TUE JUN 10 2008
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WARREN AND NORTHWESTERN
MCKEAN COUNTIES...
AT 439 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 2 MILES SOUTHEAST OF WARREN...MOVING
EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR MARSHBURG AROUND 500 PM...LEWIS RUN AROUND
510 PM AND BRADFORD AROUND 515 PM.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...ROUTE 219...STATE ROAD 59.
FORECASTER: RXR
Thunderstorm Wind, Bedford
- When
- June 10, 3:50 PM EST
- Where
- Bedford County, 0.69 mi N of Bedford Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.010, -78.500
The Bedford County 911 Center reported numerous trees and wires down in Bedford Township. PEMA reported that a abandoned mobile home and dilapidated barn were destroyed. Minor damage was also reported to several other buildings. There were no injuries.
Thunderstorm Wind, Tioga
- When
- June 10, 4:00 PM EST to 4:25 PM EST
- Where
- Tioga County, 2 mi E of Liberty to 5 mi ENE of Ogdensburg
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 41.570, -77.081
The Tioga County emergency manager reported a fairly large area of wind damage about three miles east of Liberty on Route 414. The damage included a church steeple blown off, two large trees down onto a house and a large farm building collapsed. The storm continued to move along Route 414 into Bradford County, where additional storm damage occurred. No injuries were reported.
Hail, Montour
- When
- June 10, 4:05 PM EST
- Where
- Montour County, 0.87 mi SW of Danville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.960, -76.610
Public reported quarter-sized hail in Danville.
Hail, Schuylkill
- When
- June 10, 4:25 PM EST
- Where
- Schuylkill County, 0.87 mi SE of Jonestown
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.690, -76.260
Public reported penny-sized hail in Minersville.
Thunderstorm Wind, Franklin
- When
- June 10, 4:30 PM EST
- Where
- Franklin County, 0.69 mi S of Spring Run
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 40.140, -77.770
Public reported numerous large branches downed just north of Willow Hill.
Thunderstorm Wind, Huntingdon
- When
- June 10, 4:30 PM EST to 4:45 PM EST
- Where
- Huntingdon County, 2.61 mi SE of Allenport to 4.43 mi ESE of Allenport
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.340, -77.840
Sporadic wind damage, mainly to trees, was caused by thunderstorm winds southeast of Mount Union. Damage was mainly confined to German Valley Road, Corner Creek Land, and Loop Road. While most of the damage was to trees, there was some isolated structural damage. A church on Loop Road sustained slight damage from a tree falling on it. On German Valley Road, one home sustained minor damage to roof shingles. Significant structural damage occurred to a mobile home on Loop Road, where the roof and one wall was completely removed from the structure. All of the observed tree damage and structural damage was consistent with straight line winds, with some areas exhibiting divergent patterns consistent with a small downburst. In a few locations, swirling patterns were observed in crops and field grass. However, these damage patterns occurred at locations where straight line winds interacted with hillsides. It was concluded that one or two very small (5 to 10 yard wide) spin up gustnadoes may have occurred, but with winds generally under 50 mph.
Thunderstorm Wind, Franklin
- When
- June 10, 4:35 PM EST to 4:45 PM EST
- Where
- Franklin County, 0.69 mi N of Dry Run to 1.26 mi ENE of Doylesburg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.180, -77.750
Thunderstorm winds toppled trees and snapped tree limbs along a path from north of Dry Run to northeast of Doylesburg. The winds tore part of the roof off of one barn. one truck was also hit by a falling tree. The tree and barn roof debris were all consistent with straight line winds.
Thunderstorm Wind, Franklin
- When
- June 10, 4:35 PM EST to 4:45 PM EST
- Where
- Franklin County, 2 mi NW of Doylesburg to 2.2 mi N of Doylesburg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.240, -77.727
Thunderstorm winds knocked down a swath of trees extending from about 2 miles southwest of Concord to near Concord. A portion of the roof of a barn was torn off. All tree and barn damage was consistent with straight line winds.
Hail, Franklin
- When
- June 10, 4:40 PM EST
- Where
- Franklin County, 2.11 mi NE of Ft Loudon
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.940, -77.870
Public reported nickel-sized hail in Fort Loudon.
Hail, Lancaster
- When
- June 10, 4:40 PM EST
- Where
- Lancaster County, Millersville
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.000, -76.350
Public reported golf-ball sized hail in Millersville.
Thunderstorm Wind, Perry
- When
- June 10, 4:50 PM EST
- Where
- Perry County, 2.33 mi NNE of New Germantown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.330, -77.550
A retired National Weather Service employee estimated a wind gust of 60 mph near New Germantown on Route 274.
Hail, Lancaster
- When
- June 10, 4:50 PM EST
- Where
- Lancaster County, Millersville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.000, -76.350
A trained spotter reported quarter-sized hail at Millersville University.
Hail, Lancaster
- When
- June 10, 4:55 PM EST
- Where
- Lancaster County, 1.26 mi ENE of Hamilton Park
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 40.040, -76.300
The Lancaster County 911 Center relayed several hail reports ranging from pea to quarter size.
Hail, Lancaster
- When
- June 10, 5:30 PM EST
- Where
- Lancaster County, 0.87 mi NW of Leola
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.090, -76.190
Public reported golf-ball sized hail in Leola.
Hail, Lancaster
- When
- June 10, 5:40 PM EST
- Where
- Lancaster County, 1.74 mi SW of South Hermitage
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.050, -76.020
Public reported nickel-sized hail near New Holland.
Thunderstorm Wind, Columbia
- When
- June 10, 5:45 PM EST
- Where
- Columbia County, 0.69 mi S of East Bloomsburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.970, -76.430
A trained spotter reported numerous trees and wires down near Bloomsburg.
Thunderstorm Wind, Columbia
- When
- June 10, 5:45 PM EST
- Where
- Columbia County, 0.52 mi W of Bloomsburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.000, -76.460
Public reported numerous trees down in Bloomsburg.
Hail, Columbia
- When
- June 10, 5:50 PM EST
- Where
- Columbia County, 0.52 mi W of Bloomsburg
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.000, -76.460
Public reported nickel-sized hail in Bloomsburg.
Thunderstorm Wind, Lancaster
- When
- June 10, 5:55 PM EST
- Where
- Lancaster County, 0.69 mi S of Terre Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.160, -76.050
The Lancaster County emergency manager reported several large trees snapped off and a radio tower down. Several roofs were also blown off. Trained spotters also reported wind gusts of 60 mph near Terre Hill and numerous trees and wires down on Route 897 approximately 5 miles south of Route 322. A large tree fell onto a house causing structural damage.
Hail, Lancaster
- When
- June 10, 6:10 PM EST
- Where
- Lancaster County, 0.87 mi NE of Gap
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.990, -76.020
Public reported penny-sized hail in Gap.
Hail, Adams
- When
- June 10, 6:20 PM EST
- Where
- Adams County, Gettysburg
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.830, -77.230
Public reported quarter-sized hail in Gettysburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, June 10, 20082 deaths · 2 injured · $333,000 · 90 kt wind · 43 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $845,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Pennsylvania, June 10, 20081 death · 2 injured · $340,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $435,000 · 60 kt wind · 13 events
- Winter Weather in Washington, June 10, 20081 death · 2 injured · 1 event
- Heat in North Carolina, June 10, 20081 death · 1 event
- Rip Current in Texas, June 10, 20081 death · 1 event
- Flood in Indiana, June 10 to 15, 2008$18 million · 1 event
- Flood in Illinois, June 10 to 30, 2008$6.0 million · 1 event
- Flooding in Iowa, June 10 to 20, 2008$3.2 million · 7 events
- Hail and Damaging Winds in Vermont, June 10, 2008$670,000 · 1 in hail · 39 events
- Hail and Damaging Winds in Maryland, June 10, 2008$367,000 · 1.75 in hail · 39 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 93466, 93468, 93469, 93477, 93471, 93742, 93746, 94453, 93491, 93529, 93474, 93509, 93520, 93531, 93532, 93540, 93547, 93546, 93550, 93543, 93498.